Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 3, 2008, 4:41 AM CST for 4 counties in Texas. It took effect at Jan 3, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 4:41 AM CST (10:41 UTC)
- In effect from
- Jan 3, 2008, 10:00 AM CST
- Expired
- Jan 3, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 031041 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CST THU JAN 3 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 6 PM CST TODAY FOR DRY CONDITIONS AND INCREASING SOUTHEAST WINDS... .BREEZY AND VERY DRY CONDITIONS ARE EXPECTED FROM 10 AM TO 6 PM CST TODAY FOR PARTS OF VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. RELATIVE HUMIDITIES WILL DECREASE TO BELOW 25 PERCENT. THE 20-FOOT WINDS ARE FORECAST TO INCREASE TO AROUND 15 MPH FROM THE SOUTHEAST BY MID TO LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. TXZ183-184-202-217-032130- /O.NEW.KEWX.FW.W.0001.080103T1600Z-080104T0000Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 441 AM CST THU JAN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. BREEZY AND VERY DRY CONDITIONS ARE EXPECTED FROM 10 AM TO 6 PM CST TODAY FOR PARTS OF VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 25 PERCENT. SOUTHEAST WINDS WILL INCREASE DURING THE DAY TODAY... WITH THE 20-FOOT WINDS EXPECTED TO BE AROUND 15 MPH FROM THE MID TO LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 032144 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CST THU JAN 3 2008 ...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM CST THIS AFTERNOON FOR DRY CONDITIONS AND MODERATE SOUTHEAST WINDS... .BREEZY AND VERY DRY CONDITIONS ARE EXPECTED THROUGH 6 PM CST THIS AFTERNOON FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHEAST 20-FOOT WINDS OF 15 TO 20 MPH WILL PERSIST THROUGH THIS AFTERNOON. TXZ183-184-202-217-040000- /O.CON.KEWX.FW.W.0001.000000T0000Z-080104T0000Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 344 PM CST THU JAN 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BREEZY AND VERY DRY CONDITIONS ARE EXPECTED THROUGH 6 PM CST THIS AFTERNOON FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHEAST 20-FOOT WINDS OF 15 TO 20 MPH WILL PERSIST THROUGH THIS AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 3, 4:30 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 3, 4:30 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CST THU JAN 3 2008 .DISCUSSION... TRENDS FOR HIGH CLOUDS TO THE WEST AND 200 TO 300 HPA FORECASTS SHOW SCATTERED HIGH CLOUDS WILL CONTINUE TODAY AND INCREASING SOUTHERLY WINDS DURING THE DAY AND TONIGHT WILL CAUSE LOW CLOUDS TO FORM OVER THE AREA FROM THE SOUTH AND SOUTHEAST. WITH SOUTH AND SOUTHEAST WINDS EXPECTED TO PICKUP TODAY THROUGH THE AFTERNOON...SHOWED RED FLAG WARNING FROM 10 AM TO 6 PM FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...WHERE WINDS SPEEDS ARE EXPECTED TO BE NEAR RED FLAG CRITERIA. SHOWED INCREASING CLOUDS FOR TONIGHT THROUGH FRIDAY AND LIMITED DAYTIME HIGHS ON FRIDAY DUE INCREASING CLOUD COVER OVER COLD DOME OF AIR ACROSS THE AREA. CONTINUED CLOUD COVER FOR FRIDAY NIGHT AND A MOSTLY CLOUDY FORECAST FOR SATURDAY. FORECASTS CONTINUE TO SHOW LOW AMPLITUDE 700 TO 300 HPA TROF MOVING NORTH OF THE AREA FOR SATURDAY... SO HAVE KEPT SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF SOUTH CENTRAL TEXAS ON SATURDAY. FORECASTS CONTINUE TO SHOW WARMING TREND FOR SUNDAY... WITH THE PATTERN INDICATING MOSTLY CLOUDY CONDITIONS. SOME BRIEF PARTLY CLOUDY SKIES COULD SHOW UP SUNDAY AFTERNOON...HOWEVER MOST INFORMATION SHOWS BIAS IS TOWARD MOSTLY CLOUDY CONDITIONS. ON MONDAY NEXT 700 TO 300 HPA TROF APPROACHES FROM THE WEST...SO SHOWED SLIGHT CHANCE OF SHOWERS...INCREASING SOME ON MONDAY NIGHT AND TUESDAY AS THIS WEATHER SYSTEM MOVES CLOSER TO THE AREA. FORECASTS SHOW THIS 700 TO 300 HPA TROF AND ITS ASSOCIATED COLD FRONT PASSING ACROSS THE AREA LATE TUESDAY AND TUESDAY NIGHT... SO SHOWED CLEARING FROM THE WEST TUESDAY NIGHT. A MOSTLY SUNNY DAY IS EXPECTED ON WEDNESDAY WITH DRY WEATHER AND MILD AFTERNOON HIGHS. INCREASING CLOUDS SHOWS UP LATE NEXT WEEK...WITH A CHANCE FOR RAIN ON FRIDAY AND PART OF NEXT SATURDAY...JAN 12TH. FORECASTS SHOW COLD FRONT MOVING ACROSS THE AREA FRIDAY NIGHT OF NEXT WEEK...THEN CLEARING FROM THE NORTHWEST LATE SATURDAY TO SATURDAY NIGHT THE 12TH...WITH DRY AND COOL WEATHER EXPECTED SUNDAY THE 13TH AND MONDAY THE 14TH. && .FIRE WEATHER... RELATIVE HUMIDITIES ARE FORECAST TO FALL BELOW 25 PERCENT AGAIN TODAY...WITH WIND SPEEDS PICKING UP TO THE 15 TO 20 MPH RANGE OVER PARTS OF VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. AS A RESULT SHOWED RED FLAG WARNING FOR THESE AREAS FROM 10 AM TO 6 PM CST TODAY. FURTHER EAST WIND SPEEDS ARE CURRENTLY EXPECTED TO STAY AT OR BELOW 15 MPH...WITH CONTINUE LOW RELATIVE HUMIDITIES. INCREASING HUMIDITY IS EXPECTED ON FRIDAY THROUGH THE WEEKEND. DRIER CONDITIONS ON WEDNESDAY OF NEXT WEEK...WITH BREEZY NORTHWEST WINDS COULD POTENTIALLY CREATE FIRE WEATHER CONDITIONS THAT MEET RED FLAG CRITERIA AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 40 59 56 74 / 0 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 52 37 59 54 74 / 0 10 10 10 10 DEL RIO INTL AIRPORT 53 40 58 52 70 / 0 10 10 10 10 SAN ANTONIO INTL AIRPORT 54 42 59 56 73 / 0 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 08/03
Hazardous weather outlook, Jan 2, 4:57 AM CST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 AM CST WED JAN 2 2008 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 457 AM CST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.